Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

HIV Related Anemia

(1/1)

caleb4u:
I 'm HIV positive. I 've been taking Tenlam and ZDV since February 2004. I got in trouble with Iron Deficiency Anemia (IDA) 2011 (HG <7). ZDV was dropped and I was put on Abacavir. The IDA isn't going away. I have to be on Iron supplements. I have diarrhea and abdominal pains even if I 'm off the Iron supplements. Recent Endoscopy test - no ulcer, no infection. Have tried EPO to raise HB with no success. EPO proved very expensive... only had 40 000 IU for three weeks. My Doctor is on the case. Meantime I desperately require advice from specialists: What can I do and what should I not do?

deibster:
Hi Caleb,
I don't know anything about the medications that you're taking, but I have a few suggestions. Have you met with an RD, registered dietitian, or done research on nutrition? Are you a vegetarian? I suggest you take a multivitamin everyday, a B-complex vitamin, eat LEAN red meat and green leafy vegetables.

I'm borderline anemic, partly because I have nasal allergies & my nose bleeds almost everyday when I blow it. I'm on Prezista/Norvir and Epzicom. I've been poz for 20 yrs & my VL is undetectable, so my Issentriss was discontinued for now. Let us know how you're doing. Best of Luck.
Hugs from gay Provincetown, Deibster

caleb4u:
Thanks deibster

I 've been on B-Complex for a month now and have always respected red meat and green leafy vegetables and fruits.

Let's see how it goes........ looking forward to dropping the Iron supplements.

caleb4u

Navigation

[0] Message Index

Go to full version